Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this coastal flood statement at Jan 22, 2016, 4:06 AM EST for 10 counties in Florida. It took effect at Jan 22, 2016, 10:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 22, 2016, 10:00 AM EST
- Expired
- Jan 23, 2016, 10:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 21, 9:03 PM EST, 7 hours 3 minutes earlier.
Area forecast discussion, Jan 21, 9:03 PM EST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
903 PM EST THU JAN 21 2016
...STRONG TO SEVERE STORMS POSSIBLE FRIDAY...
...STRONG WINDS AND INCREASING SEAS WILL LEAD TO HAZARDOUS MARINE
CONDITIONS FRIDAY INTO SATURDAY...
...GULF BEACH EROSION THREAT THIS WEEKEND...
.UPDATE...
WATCHING THE NEXT FRONTAL SYSTEM MAKES ITS WAY ACROSS THE NATION
THIS EVENING...AFFECTING PORTIONS OF THE LOWER MISSISSIPPI RIVER
VALLEY. CLOSER TO HOME...CONDITIONS OVER THE PENINSULA OF FLORIDA
CONTINUE TO BE BENIGN WITH MOISTURE RETURNING AHEAD OF THE FRONT.
CURRENT FORECAST CONTINUES TO MESH WELL WITH OBSERVED TRENDS AND
EXPECTED TIMING OVERNIGHT INTO TOMORROW. NO MAJOR CHANGES IN
FORECAST PHILOSOPHY WITH THIS UPDATE...JUST MINOR TWEAKS TO THE
HOURLY GRIDS BASED OFF THE OBSERVED TRENDS AND LATEST MODEL
GUIDANCE.
ONE AREA I WILL ALLOW THE NEXT SHIFT TO ADDRESS IS THE NEED FOR A
COASTAL FLOOD/BEACH HAZARDS PRODUCT. HIGH SURF BEHIND THE FRONT
WILL BE WELL ABOVE ANYTHING THE AREA HAS EXPERIENCED IN THE LAST
FEW YEARS WITH 10 FEET BEING POSSIBLE AT AREA BEACHES. THIS WILL
CREATE A SIGNIFICANT THREAT OF BEACH EROSION ALONG THE BEACHES OF
WEST CENTRAL AND SOUTHWEST FLORIDA. THE STRONG WINDS AND MAD SEAS
WILL ALSO CREATE A DANGEROUS THREAT OF RIP CURRENTS THAT WILL MAKE
SWIMMING AT AREA BEACHES HAZARDOUS.
THE BEST CHANCES FOR STRONG TO SEVERE STORMS APPEAR TO BE AFTER
SUNRISE ON FRIDAY FROM TAMPA BAY NORTHWARD. THE STORM PREDICTION
CENTER HAS MUCH OF THE AFOREMENTIONED AREA IN A SLIGHT RISK FOR
SEVERE WEATHER AND DISCUSSES THIS FURTHER IN THEIR LATEST DAY 2
CONVECTIVE OUTLOOK /SWODY2/. THE BEST DYNAMICS CONTINUE TO BE
EVIDENT IN THE AREA HIGHLIGHTED IN THE SLIGHT RISK ISSUED BY SPC.
&&
.AVIATION...
VFR TO START THE PERIOD...WITH CONDITIONS DETERIORATING AS SHOWERS
AND THUNDERSTORMS NEAR THE TERMINALS ON FRIDAY MORNING AS A
FRONTAL SYSTEM MOVES THROUGH THE REGION. CONFIDENCE IS NOT HIGH
ENOUGH TO INTRODUCE ANY RESTRICTIONS LOWER THAN MVFR...BUT
IFR/LIFR CANNOT BE RULED OUT WITH HEAVY RAINS DURING STORMS IF
THEY IMPACT A TERMINAL DIRECTLY. CONDITIONS SHOULD SLOWLY IMPROVE
BEHIND THE FRONT...BUT GUSTY WESTERLY WINDS COULD PRESENT MORE
OPERATIONAL CHALLENGES AT ALL TERMINALS BY END OF TAF PERIOD.
&&
.MARINE...
CONDITIONS WILL DETERIORATE OVER THE COMING HOURS AS WINDS BEGIN
TO INCREASE AND SMALL CRAFT ADVISORY CONDITIONS OVERTAKE THE
WATERS. WENT AHEAD AND UPGRADED THE GALE WATCH TO A GALE WARNING
AND TWEAKED THE SMALL CRAFT ADVISORY TO INCLUDE TAMPA BAY AND
CHARLOTTE HARBOR/PINE ISLAND SOUND AS WELL. CONDITIONS WILL BE
HAZARDOUS FOR MARINERS THROUGH SATURDAY AT A MINIMUM...WITH SLOW
IMPROVEMENT LATE IN THE WEEKEND INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 60 70 51 56 / 10 90 30 30
FMY 61 73 57 64 / 20 90 20 20
GIF 59 71 50 58 / 0 90 20 10
SRQ 61 69 55 60 / 10 90 30 30
BKV 56 69 48 53 / 0 90 30 30
SPG 62 70 53 58 / 10 90 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
GALE WARNING FROM 4 PM FRIDAY TO 10 PM EST SATURDAY FOR
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 10 PM EST
SATURDAY FOR CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TAMPA BAY WATERS.
&&
UPDATE/AVIATION/MARINE...02/GARCIA
DECISION SUPPORT SERVICES...84/AUSTIN
DATA COLLECTION/UPPER AIR...18/FLEMINGHazardous weather outlook, Jan 21, 7:48 PM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 748 PM EST THU JAN 21 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-230100- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 748 PM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... A STRONG FAST MOVING STORM SYSTEM WILL BEGIN TO AFFECT THE FLORIDA PANHANDLE...AND THE GULF WATERS LATE TONIGHT INTO THE WEE MORNING HOURS FRIDAY. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS MAY BE STRONG TO SEVERE...BUT SHOULD GENERALLY REMAIN OFFSHORE UNTIL EARLY FRIDAY MORNING. ...MARINE IMPACTS... STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A FAST MOVING STORM SYSTEM. WINDS OF 25 TO 30 KNOTS WILL BEGIN OVER THE OFFSHORE WATERS AFTER MIDNIGHT...THEREAFTER...WINDS WILL QUICKLY SPREAD EASTWARD COVERING ALL OF THE NEAR AND OFFSHORE WATERS BY SUNRISE...WITH WAVES BUILDING TO 5 TO 7 FEET OFFSHORE. IN ADDITION...STRONG TO SEVERE MARINE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY. LOCALLY SEVERE WINDS AND WATERSPOUTS MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL BE LIKELY FRIDAY. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 4. THE MAIN CONCERN WITH ANY SEVERE STORMS WILL BE DAMAGING WINDS...THOUGH A BRIEF TORNADO OR TWO MAY ALSO OCCUR. LOCALLY HEAVY RAIN MAY LEAD TO MINOR FLOODING. STORMS SHOULD RAPIDLY EXIT THE REGION BY MID TO LATE AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AS ANOTHER SYSTEM IMPACTS THE REGION. ...MARINE IMPACTS... VERY DANGEROUS MARINE CONDITIONS WILL DEVELOP ON FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST AHEAD OF AN ADVANCING FRONT...ALONG WITH SHOWERS AND THUNDERSTORMS. IN THE WAKE OF THE FRONT...GALE FORCE WIND GUSTS WILL BE LIKELY BEGINNING FRIDAY AFTERNOON...LASTING THROUGH SATURDAY AND INTO SATURDAY NIGHT. THIS WILL GENERATE VERY LARGE WAVES OF 10 TO 15 FEET...LEADING TO THE POTENTIAL FOR HIGH SURF...DEADLY RIP CURRENTS...COASTAL FLOODING AND BEACH EROSION ALONG ALL OF THE FLORIDA WEST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED ON FRIDAY. AUSTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:40 PM EST | Gale Warning | TBW | 50 hr | |
| Jan 22, 4:06 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 60 hr |
| Jan 22, 4:06 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 54 hr |
| Jan 22, 5:58 AM EST | Special Marine Warning | TBW | 47 min | |
| Jan 22, 7:43 AM EST | Special Marine Warning | TBW | 62 min | |
| Jan 22, 8:02 AM EST | Special Marine Warning | TBW | 43 min | |
| Jan 22, 8:15 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 30 min |
| Jan 22, 8:22 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 38 min |
| Jan 22, 8:27 AM EST | Special Marine Warning | TBW | 48 min | |
| Jan 22, 8:42 AM EST | Special Marine Warning | TBW | 48 min | |
| Jan 22, 8:51 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 39 min |
| Jan 22, 8:56 AM EST | Special Weather Statement | TBW | Sumter | 49 min |
| Jan 22, 9:10 AM EST | Special Marine Warning | TBW | 50 min | |
| Jan 22, 9:14 AM EST | Special Weather Statement | TBW | Pasco | 46 min |
| Jan 22, 9:30 AM EST | Special Weather Statement | TBW | DeSoto, Highlands | 45 min |
| Jan 22, 9:50 AM EST | Special Marine Warning | TBW | 55 min | |
| Jan 22, 9:55 AM EST | Special Weather Statement | TBW | Sumter | 35 min |
| Jan 22, 10:02 AM EST | River Flood Warning | TBW | Sarasota | 33 hr |
| Jan 22, 10:12 AM EST | Special Weather Statement | TBW | Citrus, Hernando | 48 min |
| Jan 22, 10:34 AM EST | Severe Thunderstorm Warning | TBW | Pinellas | 26 min |
| Jan 22, 10:37 AM EST | Special Weather Statement | TBW | Pasco | 38 min |
| Jan 22, 10:40 AM EST | Special Marine Warning | TBW | 50 min | |
| Jan 22, 10:58 AM EST | Special Weather Statement | TBW | Pinellas | 32 min |
| Jan 22, 11:05 AM EST | Special Weather Statement | TBW | Hillsborough | 55 min |
| Jan 22, 11:15 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough | 15 min |
| Jan 22, 11:25 AM EST | Special Weather Statement | TBW | Sumter | 50 min |
| Jan 22, 11:28 AM EST | Special Marine Warning | TBW | 62 min | |
| Jan 22, 11:57 AM EST | Special Weather Statement | TBW | Polk | 48 min |
| Jan 22, 12:11 PM EST | Special Weather Statement | TBW | Polk | 34 min |
| Jan 22, 12:42 PM EST | Special Weather Statement | TBW | Polk | 63 min |
| Jan 22, 4:07 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 27 hr |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.